Humira after bad Remi reaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/5/2008 8:52 PM (GMT -7)   
Hi, has anyone here had a bad reaction to Remicade and been successful with Humira?
I am at my wits end here. I have reacted to EVERY drug, 6mp most recently, and am considering
asking about Humira. I refused it at one point because I was too scared from the Remicade thing.
I am just tired of having this bleeding and fatigue and crap.
Thanks
I am a Certified Doxie Lover(Weinerdogs)


Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 4/5/2008 8:57 PM (GMT -7)   
Well, I was on Remicade for about three years. I noticed a change in my infusions, my face flushed etc... and they quit working. I immediately accepted Humira. Anything to help! Crazy Harry does the Makers Diet and has good help, I'm seriously going to investigate this. At this point I eat very little and have nothing to lose.

Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 4/5/2008 8:58 PM (GMT -7)   
I should mention Remicade was a lifesaver for me. I was able to leave the house and function. Now I'm bedriddem and sick! Hoping Humira works the same.

Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/5/2008 10:37 PM (GMT -7)   
Hope the Humira helps you and me both Crohnsnme.
Thanks.
I am a Certified Doxie Lover(Weinerdogs)


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 4/6/2008 2:42 AM (GMT -7)   
Hi Sharann,

I had 4 or 5 Remi infusions and then became allergic. Tried again, same thing. My Dr. put me on Humira but gave me just one pen (rather than the normal 4 starter pens). Good thing too -- Full body hives. I guess my body was serious about not liking whichever protein both drugs share. I see my Dr. on Tuesday to see what we will try next.

Beth
Regular Member


Date Joined Aug 2003
Total Posts : 303
   Posted 4/6/2008 8:50 AM (GMT -7)   
What kind of reaction did you have with Remicade? I had hives, flushing, blood pressure problems, etc. during my infusions but they were able to get me past them with premeds and a very slow drip. That being said, since I was off Remicade for 3+ years due to remission, my doctor wouldn't let me start it again and put me on Humira. I've tolerated it perfectly. The only "problem" I have is an itchy rash/welt where I inject it that lasts anywhere from a day to about 3-4 days after.
Good luck!!
Beth
 
Dx in early 1999
Resection in June 2006
Currently on Humira
 


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 4/6/2008 10:15 AM (GMT -7)   
I went into anaphylaxis shock with my 4th dose of Remi. I have recently been put onto Humira. I've been on it a couple of
months, and my liver is reacting, so I have to discontinue, which is a shame, because I think it was beginning to make
a difference.

So Sharann, I wish you good luck, this just might be the drug for you...

I do have to say, I was reluctant to take Humira, because of my previous reaction, but I'm so glad I bit the bullet and went for it....
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 4/6/2008 11:08 AM (GMT -7)   
I was at the infusion center, thank God. Hadn't been getting it for long when my chest tightened and my face turned beet red. I said, "oh nurse..." and they came running. Another 25 mgs of benadryl stopped it. I had been pre-mediacted with 25 mgs of benadryl and the steriod solumedrol. My Dr. said try it again -- same reaction but with less remi.

My Dr was cautious with the Humira and only gave me 1 pen. about 9 days later I got whole-body hives. He sent me to an allergist ASAP and she gave me a steriod pack. But the hives kept trying to break through because the Humira is time-realeased. The company says it stays in your system for 10-20 days. It finally gave up at 14 days.

I see my GI Dr Tuesday to see what is next. Probably an older drug. :-( I am going to ask him what he knows about hookworm therapy as an addition to drugs.

Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/6/2008 12:38 PM (GMT -7)   
Hi all,
My reaction to Remicade was a shortness of breath at the 4th or 5th infusion. IT wasn't horrible or anyphalactic type but who knows what it could be if it went on. I seem to have troubles with all the meds either right away or within a month or so. It is like my body is saying," I like having CD so I will be allergic to everything you give me thank you."
I am a Certified Doxie Lover(Weinerdogs)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:07 PM (GMT -7)
There are a total of 2,735,180 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
245 Guest(s), 6 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, ufindjess, Girlie, Jaybee&GG, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer